First, English is not my native language so if I make a lot of mistakes I apologize in advance. I would really like some advice because I'm getting rather desperate. And maybe, by telling my story, it will give some clarity to others too. I've been on contraceptives since I was 14 years old.
Prescribed for menstrual cramps (this contraceptive is called Diane 35, the most heavy pill there is in our country from which at least 29 woman have died due to blood clots) Since then I had a lot of health problems, worse of all cluster headaches and migraines. Also struggling with anxiety and an overall sense of not be able to get in charge of myself. I just though I was a lazy, oversensitive person... About 2 years ago my doctor decided to give me another contraceptive called Levera and I became a different person. No more pain, no more anxiety. So many problems I was struggling with for the most part of my life where gone.I was 48 years then... Didn't contribute it to the contraceptive though, gullible as I was. And it took a while before I made the connection. I already experienced hair loss but with Levara it became much worse and my eyes began to hurt quite a lot so I went back to my old contraceptive Diane. All my 'old' problems came back including the cluster headache. Finally it sunk in that they were caused by the contraceptive and, indeed, when I changed to Levera again most of those problems disappeared.
Because of its influence I tried to stop with contraceptives but not only did the headaches became worse, my period did not stop and I lost a lot of blood. I went to a gynecologist and she prescribed bio-identical estrogen patches. I had to stop after three and a half weeks because I was continuously anxious and not able to focus or have a constructive thought at all. So she gave me Levara again and I thought the worst was over. It wasn't.
Its been 7 months now and I feel ill. My symptoms (not all of them because the list will be to long) :severe headaches, severe edema.Constant jamming, squeezing feeling in my legs; I have to shower sitting down,cannot stand upright for more than a few seconds. short of breath, tinnitus, muscle cramps,,muscle weakness, trembling, joint pain in knees and hips, dizzy most of the time, disorientation. diarrhea every day. Skin burning Mouth, tongue,eyes and vagina burn while saliva keeps flowing in my mouth Gums lifting rapidly, insomnia, feelings of unreality, palpitations, hot flashes, sweating even with smallest movement. But I'm so cold, my hands and feet are blue, nails of hands and feet curl up, follical keratoses rapid weight loss above tummy and below knees. Skin ageing rapidly; skin is hanging lose; especially hands and knees (people find my hands scary, as I); wrinkles in face; sometimes they increase in one night depending on which day of cycle. Mood swings, anxiety-attacks, depressed with suicidal thoughts. Memory loss, vision blurred, obsessive thoughts, not able to concentrate etc.
Because of the severity of symptoms I have to stay seated or lie down all day and can't function anymore. Different contraceptives did'nt help. I know now, after research, that this is estrogen dominance. I want to try progesterone cream but need some answers on how best to use it. I have PMS during all days of my cycle; every day is different, depending on increase and decrease/ratio of estrogen and progesterone and despite using contraceptive. So I'm not sure on which days I have to use progesterone cream. I understand that progesterone cream can be converted into estrogen even with high dosage. Because my reaction to estrogen is so extreme and my skin is aging so rapidly in just days I'm not sure if I should very gradely increase the dosage or take a very high dosage from the start. Furthermore: I have read somewhere that 20% of women can't convert progesterone cream into progesterone; it will only be converted into estrogen. I'm wondering if that's true?
It became a longer story than I intended... I hope the long read didn't discourage to much. I would really appreciate it if someone can answer my questions. If not, than I hope that at least my story could give someone out there some clearity... To many women suffer needlessly due to lack of knowledge or rigid arrogance of physicians.